It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Neuropathy Message Board


Neuropathy Board Index
Board Index > Neuropathy | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Hi:

This is my first post. I was diagnosed with neuropathy six weeks ago. It's a result of chemo, I just had my last treatment in January. I can only take Neurontin 200 mg at night, because it makes me so drowsy.

I have leg pain and trouble walking any distance. I am 49 and was in great health until my cancer diagnosis last year. I can walk around the house, but if I walk too much, my legs get very weak. Stairs are a problem and grocery stores are out of the question. I am going to use a scooter next time I go.

My oncologist thinks it's from the neuropathy. I was also anemic during treatment, but that has resolved. I see him again this Thursday and supposedly the neuropathy will go away eventually.

I am really concerned about the leg weakness and difficulty walking. Does any one else have the same issues?

Thanks.

Nancy
[QUOTE=barrypatch;3445947]Hi:

This is my first post. I was diagnosed with neuropathy six weeks ago. It's a result of chemo, I just had my last treatment in January. I can only take Neurontin 200 mg at night, because it makes me so drowsy.

I have leg pain and trouble walking any distance. I am 49 and was in great health until my cancer diagnosis last year. I can walk around the house, but if I walk too much, my legs get very weak. Stairs are a problem and grocery stores are out of the question. I am going to use a scooter next time I go.

My oncologist thinks it's from the neuropathy. I was also anemic during treatment, but that has resolved. I see him again this Thursday and supposedly the neuropathy will go away eventually.

I am really concerned about the leg weakness and difficulty walking. Does any one else have the same issues?

Thanks.

Nancy[/QUOTE]

Hi Nancy,
I just saw your post and wanted to reply. My husband finished his chemo in December and has severe neuropathy which has gotten worse since chemo ended. He's taking Neurontin and tylonol and does get the heavy legs but mostly it's in his hands, and he can't use his fingers or control them well enough to write legibly. He's been seeing a neurologist and was told it could take up to a year to go away, and maybe never be completely cured of it.

I'm curious,what chemo were you on? He was on Folfox and it's the oxaliplatin that causes it. Had we known the severity of this, I think he might have opted to not take the full regimen, because now he can't work and his disability insurance has just run out.

You might want to try alpha lipoic acid -it's a supplement and supposed to be helpful with neuropathy. I do hope that you find relief soon, and my prayers for complete healing.





All times are GMT -7. The time now is 10:16 AM.





© 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!